MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE R/OII HIFLOW INTRODUCER SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE R/OII HIFLOW INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during a fisulagram procedure, a 7fr x 4cm pinnacle sheath was used with a 14mm x 40mm atlas pta balloon.This balloon was inflated, removed and an angiogram was taken.The same balloon was then reinserted and used again.Upon removing the atlas pta balloon, the physician noticed that the sheath came apart at the hub.The distal end of the sheath was still on the wire inside the patient's artery.A snare was used to remove the loose piece of the sheath.The patient (pt) was able to recover and left the department with no issues.The patient was in stable condition.The procedure was a success.The estimated blood loss was less than 250cc.Additional information was received on 18 jul 2022: there was no additional testing other than the angiogram performed during the procedure.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.One 7fr ik was returned for product evaluation.The returned device include the sheath.The returned device was subjected to visual analysis.The hub was completely separated from the sheath shaft.There was some tension-related stretching seen at the hub end of the sheath.The sheath shaft did not show any signs of tears.X-ray images were taken of the sheath.The caulking pin was intact and in the correct position.The marker band on the sheath tip.Sheath tip x-ray showed some widening at the sheath tip.The complaint can be confirmed for mechanical separation.The exact root cause cannot be determined.The likely root cause is there was resistance which caused the sheath to separate from the hub.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode & effects analysis (fmea).

Brand Name
PINNACLE R/OII HIFLOW INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15210238
Report Number1118880-2022-00065
Device Sequence Number17343457
Product Code DYB
UDI-Device Identifier00389701008295
UDI-Public00389701008295
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K062446
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue NumberRSB704H
Device Lot NumberYC19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date09/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE; ATLAS PTA BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown